Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 237, NWS Tulsa, OK

July 8, 2023Rogers County, Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 8, 2023, 2:25 AM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2023, 2:25 AM CDT (07:25 UTC)
Expired
Jul 8, 2023, 3:00 AM CDT
In force
35 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2023-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2023-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1301 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

276 
WUUS54 KTSA 080725
SVRTSA
OKC131-143-145-080800-
/O.NEW.KTSA.SV.W.0237.230708T0725Z-230708T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
225 AM CDT Sat Jul 8 2023

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Rogers County in northeastern Oklahoma...
  Northwestern Wagoner County in northeastern Oklahoma...
  Southeastern Tulsa County in northeastern Oklahoma...

* Until 300 AM CDT.

* At 224 AM CDT, a severe thunderstorm was located over Bixby, moving
  northeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Tulsa...                          Broken Arrow...
  Bixby...                          Jenks...
  Glenpool...                       Coweta...
  Catoosa...                        Verdigris...
  Inola...                          Jenks Riverside Airport...
  Oneta...                          Leonard...

This includes Interstate 44 between mile markers 231 and 242.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3600 9546 3585 9590 3586 9591 3599 9603
      3601 9603 3626 9570
TIME...MOT...LOC 0724Z 237DEG 27KT 3595 9589 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bowlan
2 follow-up statements
621 
WWUS54 KTSA 080750
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
250 AM CDT Sat Jul 8 2023

OKC131-143-145-080800-
/O.CON.KTSA.SV.W.0237.000000T0000Z-230708T0800Z/
Rogers OK-Wagoner OK-Tulsa OK-
250 AM CDT Sat Jul 8 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHWESTERN ROGERS...NORTHWESTERN WAGONER AND EAST CENTRAL TULSA
COUNTIES...

At 250 AM CDT, a severe thunderstorm was located near Oneta, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bixby...                          Coweta...
Catoosa...                        Verdigris...
Inola...                          Oneta...

This includes Interstate 44 between mile markers 234 and 242.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3600 9546 3595 9577 3597 9586 3603 9591
      3608 9589 3626 9570
TIME...MOT...LOC 0750Z 237DEG 27KT 3606 9569 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
MAB
905 
WWUS54 KTSA 080800
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
300 AM CDT Sat Jul 8 2023

OKC131-143-145-080810-
/O.EXP.KTSA.SV.W.0237.000000T0000Z-230708T0800Z/
Rogers OK-Wagoner OK-Tulsa OK-
300 AM CDT Sat Jul 8 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 3600 9546 3595 9577 3597 9586 3603 9591
      3608 9589 3626 9570
TIME...MOT...LOC 0800Z 237DEG 27KT 3609 9562 

$$

MAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:21 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 8, 12:21 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1221 AM CDT Sat Jul 8 2023

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 1005 PM CDT Fri Jul 7 2023

Well-organized line of strong/severe thunderstorms moving eastward
across wrn OK at this time. Latest mesoanaylses indicate activity is
currently developing into/through the greatest instability, with
decreasing instability across central and ern OK. Expect activity to
progress eastward into our area later tonight, but we should see a
weakening trend as it encounters weaker instability. MUCAPE only
1000-1500 j/kg at this time over ern OK as a result of the multiple
rounds of non-severe convection/associated clouds that affected the
area today. Ongoing forecast trending well, with slight adjustments
to POP east-central OK counties, as current trends/CAMs suggest MCS
may move a little further south than earlier anticipated. Updated
forecasts already issued.

&&

.LONG TERM...
(Tomorrow through Friday)
Issued at 322 PM CDT Fri Jul 7 2023

The MCS is forecast to be ongoing and moving east and southeast
across the CWA Saturday morning. Severe potentials should be
weakening from the early to mid morning hours. However...gusty to
locally strong winds will remain possible Saturday morning. Much
of this activity looks to push off to the east and southeast
Saturday afternoon. Temps for the afternoon hours look to again
remain on the cool side with continued cloud cover with forecast
highs in the 80s.

The pattern over the region continues to be a "rinse-wash-repeat"
through the weekend and into the first part of next week...as the
ridge of high pressure remains over the Desert Southwest with
west northwesterly mid/upper level flow over the CWA. This will
allow for a series of MCS complexes to push across the region
Saturday night into Sunday...Sunday night into Monday and once
again possibly Monday night into Tuesday. Saturday night into
Monday morning...the greater storm potential and MCS tracks look
to be along and south of Interstate 40. Monday night into Tuesday
the greater storm potential looks to spread back northward over
the CWA as the ridge of high pressure begins to expand eastward
into the Southern Plains. Precipitable water values through
Tuesday look to be in the 1.5 to 2+ inches...which will aid in the
potential for periods of heavy rainfall from all the multiple
rounds of storm chances. At least limited severe potentials will
also be possible with each storm complex as they move across the
CWA. These conditions will keep afternoon temps below the seasonal
average.

For the second half of next week...the eastern periphery of the
upper level ridge expands into the region with the return of hot
and humid conditions. This should also push MCS tracks
north/northeast of the CWA for a couple days...before the ridge
tries to retreat westward by next weekend. In response...high
temperatures back in the 90s and heat index values of 105-110
degrees return Wednesday through Friday. Precip chances look to
possibly increase again Friday/just outside of this forecast
package with the retreating ridge.

&&

.AVIATION...
(06Z TAFS)
Issued at 1221 AM CDT Sat Jul 8 2023

A complex of scattered showers and storms will move into eastern
Oklahoma over the next couple of hours, possibly affecting all
terminals through the early morning hours. Chances will then shift
into western Arkansas for the late morning and early afternoon.
Additional storm chances will arrive during the late afternoon and
evening hours. Outside of rain and storms, VFR conditions should
prevail through the period with light winds also prevailing.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85  68  86  68 /  50  40  30  20
FSM   87  72  85  70 /  60  60  60  30
MLC   87  71  82  69 /  60  60  60  40
BVO   83  63  85  62 /  40  40  20  10
FYV   84  67  84  63 /  60  40  40  30
BYV   84  66  84  61 /  50  40  30  20
MKO   85  68  83  67 /  60  50  50  30
MIO   85  64  84  62 /  40  30  20  10
F10   84  68  82  67 /  50  60  60  30
HHW   89  73  83  71 /  50  50  70  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...69
LONG TERM....20
AVIATION...04
Hazardous weather outlook, Jul 7, 10:14 PM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1014 PM CDT Fri Jul 7 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1014 PM CDT Fri Jul 7 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
    AREA...Eastern Oklahoma and Northwest Arkansas.
    ONSET...After 11 pm.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After 11 pm.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After 11 pm.

DISCUSSION...
Strong to severe thunderstorms developing into central Oklahoma from
western Oklahoma this evening are expected to continue spreading
eastward overnight. This activity is expected to begin affecting
portions of eastern Oklahoma around midnight, and northwestern
Arkansas later tonight. Additional thunderstorms are possible across
southern Kansas, moving into northeastern Oklahoma. The atmosphere
over eastern Oklahoma and northwestern Arkansas is not as unstable as
regions to the west, due to several rounds of showers and
thunderstorms, and associated cloud cover, that moved through today.
However, some severe weather is still possible overnight, namely
damaging wind gusts to 70 mph and large hail to about half dollar
size.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY through TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...
Dangerous Heat Potential.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
An active pattern will continue this weekend into early next week,
with additional rounds of thunderstorms expected through Tuesday.
This will lead to an increasing threat of heavy rainfall and possible
flooding, primarily on Saturday. Severe weather will also be
possible with any of the more organized thunderstorm complexes in
this pattern. The overall threat of storms may begin to decrease by
the middle of next week, with hotter and more humid weather
returning.

weather.gov/tulsa contains additional information.

69

In the hours before

Special weather statement, Jul 8, 2:15 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
215 AM CDT Sat Jul 8 2023

OKZ060-061-064-066-067-070-080745-
Tulsa OK-Muskogee OK-Okmulgee OK-Rogers OK-Creek OK-Wagoner OK-
215 AM CDT Sat Jul 8 2023

...A strong thunderstorm will impact portions of southwestern Rogers,
east central Creek, western Wagoner, northern Okmulgee, northwestern
Muskogee and southeastern Tulsa Counties through 245 AM CDT...

At 214 AM CDT, Doppler radar indicated a strong thunderstorm 7 miles
northwest of Bald Hill, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bixby...                          Sapulpa...
Jenks...                          Glenpool...
Coweta...                         Catoosa...
Verdigris...                      Haskell...
Kiefer...                         Beggs...
Mounds...                         Porter...
Preston...                        Jenks Riverside Airport...
Stonebluff...                     Bald Hill...
Oneta...                          Liberty...

This includes Interstate 44 between mile markers 208 and 214, and
between mile markers 221 and 245.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3567 9609 3598 9620 3628 9565 3578 9549
TIME...MOT...LOC 0714Z 257DEG 30KT 3584 9589

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Bowlan

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:15 AM CDTSpecial Weather StatementTSATulsa30 min
Jul 8, 2:52 AM CDTSpecial Weather StatementTSAWagoner23 min
Jul 8, 3:31 AM CDTSpecial Weather StatementTSAMayes29 min
Jul 8, 3:33 AM CDTSpecial Weather StatementTSACherokee27 min
Jul 8, 4:01 AM CDTSpecial Weather StatementTSAAdair29 min
Jul 8, 6:49 AM CDTSpecial Weather StatementTSAHaskell26 min
Jul 8, 7:15 AM CDTSpecial Weather StatementTSALatimer45 min
Jul 8, 8:21 AM CDTSpecial Weather StatementTSALeFlore24 min
Jul 8, 8:43 AM CDTSpecial Weather StatementTSAPushmataha47 min
Jul 8, 8:45 AM CDTSpecial Weather StatementTSALeFlore30 min
Jul 8, 9:15 AM CDTSpecial Weather StatementTSALeFlore45 min
Jul 8, 2:01 PM CDTSpecial Weather StatementTSAChoctaw44 min
Jul 8, 2:48 PM CDTSpecial Weather StatementTSAChoctaw27 min
Jul 8, 2:52 PM CDTSpecial Weather StatementTSAPushmataha23 min
Jul 8, 3:15 PM CDTSpecial Weather StatementTSAPushmataha45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.